Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 31, 2014, 11:33 PM CDT for Harris County, Montgomery County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2014, 11:33 PM CDT (04:33 UTC)
- Expired
- Aug 1, 2014, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 58 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 12:20 AM CDT | FLASH FLOOD | Aldine, TX | TRANSTAR REPORTS NORTH BELTWAY 8 IMPASSABLE ON ALL MAINLANES FROM I-45 TO HIGHWAY 59. |
| Aug 1, 12:44 AM CDT | HEAVY RAIN 6.16 | 1 Ene Aldine, TX | 6.16 INCHES OF RAINFALL MEASURED IN 3 HOURS AT P138 AND ALDINE WESTFIELD RD. |
| Aug 1, 12:52 AM CDT | HEAVY RAIN 4.16 | 2 S Humble, TX | 4.16 INCHES OF RAIN RECORDED AT GREENS BAYOU AND U.S. 59 IN 1 HR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
084
WGUS54 KHGX 010433
FFWHGX
TXC201-339-010730-
/O.NEW.KHGX.FF.W.0024.140801T0433Z-140801T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1133 PM CDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
NORTH CENTRAL HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 230 AM CDT
* AT 1129 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ALONG THE NORTH SIDE OF BELTWAY 8 FROM NEAR THE
TOMBALL PARKWAY TO HIGHWAY 59. HARRIS COUNTY FLOOD WARNING SYSTEM
REPORTS 2.56 INCHES IN THE LAST HOUR NEAR ALDINE AND NORTH HOUSTON.
REPORTS OF HIGH WATER HAVE REPORTED IN THESE AREAS.
TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY
OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBLE...JERSEY VILLAGE...NORTHSIDE / NORTHLINE...GREATER
HEIGHTS...ALDINE...SPRING...NEAR NORTHSIDE HOUSTON...GREATER
GREENSPOINT...KINGWOOD...ACRES HOME...EAST HOUSTON...EASTEX /
JENSEN AREA...LAZYBROOK / TIMBERGROVE...FAIRBANKS / NORTHWEST
CROSSING...BUSH INTERCONTINENTAL AIRPORT...EAST LITTLE YORK /
HOMESTEAD...CENTRAL NORTHWEST...HIDDEN VALLEY...HOUSTON GARDENS AND
LANGWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2998 9519 2984 9522 2977 9543 2994 9563
3014 9543
$$
!KP!1 follow-up statement
857
WGUS74 KHGX 010630
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
130 AM CDT FRI AUG 1 2014
TXC201-339-010730-
/O.CON.KHGX.FF.W.0024.000000T0000Z-140801T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY TX-HARRIS TX-
130 AM CDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
SOUTHEASTERN MONTGOMERY AND NORTH CENTRAL HARRIS COUNTIES...
AT 127 AM CDT...HOUSTON TRANSTAR REPORTED THAT NORTH BELTWAY 8
IMPASSABLE ON ALL MAINLANES FROM INTERSTATE 45 TO HIGHWAY 59. THE
HARRIS COUNTY FLOOD CONTROL DISTRICT GAUGE REPORTED 6.48" AT ALDINE
WESTFIELD AND THE HARDY TOLL ROAD IN THE PAST THREE HOURS. FLASH
FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBLE...JERSEY VILLAGE...NORTHSIDE / NORTHLINE...GREATER HEIGHTS...
ALDINE...SPRING...NEAR NORTHSIDE HOUSTON...GREATER GREENSPOINT...
KINGWOOD...ACRES HOME...EAST HOUSTON...EASTEX / JENSEN AREA...
LAZYBROOK / TIMBERGROVE...FAIRBANKS / NORTHWEST CROSSING...BUSH
INTERCONTINENTAL AIRPORT...EAST LITTLE YORK / HOMESTEAD...CENTRAL
NORTHWEST...HIDDEN VALLEY...HOUSTON GARDENS AND LANGWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2998 9519 2984 9522 2977 9543 2994 9563
3014 9543
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 10:49 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 31, 10:49 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1049 PM CDT THU JUL 31 2014 .UPDATE... BEEN A BUSY NIGHT WITH LOTS OF RAIN AND ONE DAMAGE REPORT. RADAR ESTIMATES IN THE POLK/SAN JACINTO/LIBERTY SHOW WIDESPREAD RAINFALL TOTALS OF 2 INCHES WITH ISOLATED AMOUNTS OF 4 TO 6.5 INCHES. COLD FRONT HAS STALLED AROUND A HEARNE TO TYLER LINE WITH THE STORMS HAVING MOVED OFF THE BOUNDARY REINFORCING THE COLD POOL WITH THE OUTFLOW FROM THE FRONTAL BOUNDARY STORMS COLLIDING WITH THE SEABREEZE AND FOCUS THE RAINS ACROSS THE NORTH. THE STORMS HAVE CONTINUED TO PUSH VERY SLOWLY SOUTH AND 2 INCH PW AT GLS STREAMING INTO THE CLUSTER IN EAST HARRIS-LIBERTY COUNTY. HAVE CONCERNS THAT REDEVELOPMENT IS GOING TO OCCUR AFTER MIDNIGHT ALONG THE FRONT AS IT GETS A NUDGE LATER TONIGHT AND PUSHED THE FRONT DOWN TOWARD THE COAST BY 15-18Z FRIDAY. HAVE ADJUSTED POPS BASED THE HRRR/RUC OF LATE WHICH HAVE DONE A GOOD JOB AND SHOW THIS REDEVELOPMENT SCENARIO...GENERALLY RAISED IN THE CENTRAL AND EAST...AND CONTINUED THE HEAVY RAIN THREAT. TEMPERATURES LOOK ON TRACK TO COOL INTO THE LOWER 70S NORTH IN THE WAKE OF THE FRONT. 45/23 && .PREV DISCUSSION... /ISSUED 652 PM CDT THU JUL 31 2014/ DISCUSSION... SEE AVIATION FOR 0Z TAF ISSUANCE. AVIATION... SHOWERS AND THUNDERSTORMS ARE NOW INTO COLLEGE STATION AND FORECASTED TO CONTINUE TO PUSH TO THE SOUTHEAST THIS EVENING. HIGH RES MODELS HAVE STRUGGLED INITIALIZING AS ALL BUT THE RAP MISSED THIS AFTERNOONS PRECIP NEAR KSGR/ KLBX. BECAUSE OF THE ABOVE HAVE LEANED TOWARDS RAP WITH EVOLUTION OF SHOWERS AND THUNDERSTORMS. MOST LIKELY THIS LINE WILL MOVE INTO KIAH AND KHOU IN THE NEXT TWO HOURS BEFORE STARTING TO WEAKEN. LOOKS LIKE MOST TAF SITES WILL SEE THUNDER WITH KLBX AND KGLS STILL IN QUESTION ON WHETHER CURRENT CONVECTION WILL MAKE IT OR NOT. GLOBAL MODELS THEN BEGIN TO DIFFER ON HOW THE FRONT WILL PROGRESS TOMORROW MORNING. THE GFS PLUNGES THE DRIER AIR FARTHER TO THE SOUTH WHILE THE NAM HOLDS THE DRIER AIR UP JUST AROUND KIAH TOMORROW. IF THE NAM IS RIGHT RAIN COULD LINGER AROUND NEAR AND SOUTH OF KIAH TOMORROW. IF THE GFS IS RIGHT THE PRECIP WILL BE CONFINED MORE NEAR THE COAST. FUTURE TAF PACKAGES WILL WORK TO NARROW DOWN WHEN AND WHERE THE FRONT WILL STALL. EITHER WAY BEHIND THE FONT PRECIP LOOKS TO COME TO AN END. 23 PREV DISCUSSION... /ISSUED 627 PM CDT THU JUL 31 2014/ UPDATE... HEAVY RAIN THREAT LOOKS TO BE RAPIDLY TAKING SHAPE OVER THE NORTHERN 1/3 OF THE AREA. AREAS FROM CALDWELL TO COLLEGE STATION TO MADISONVILLE HAVE ONGOING THUNDERSTORM THAT MOVED OFF THE FRONTAL BOUNDARY AND GENERALLY MOVING AT 15-20 KNOTS TO THE SE. SEABREEZE AND OUTFLOW BOUNDARY FROM STORMS IN THE METRO MARCHING INLAND AND THE COLLISION AREA LOOKS TO FAVOR SOMETHING 20 MILES EITHER SIDE OF A LINE FROM BRENHAM TO NAVASOTA TO CUT AND SHOOT TO LIVINGSTON. HAVE DONE A QUICK UPDATE TO ADD LOCALLY HEAVY RAINFALL AND RAISED POPS FOR THIS CORRIDOR. PW 2+ INCHES POOLED IN THERE AND A BOUNDARY COLLISION LOOK TO FAVOR AT LEAST A FEW HOURS OF HEAVY RAIN. STORM MOTIONS SHOULD SLOW AND SOME BACKBUILDING MAY OCCUR...LATEST SPENES HIGHLIGHTING THIS THREAT AS WELL. 45/23 PREV DISCUSSION... /ISSUED 325 PM CDT THU JUL 31 2014/ DISCUSSION... A NORTHWESTERLY FLOW ALOFT WILL HELP PUSH A COLD FRONT INTO SE TX TONIGHT AND FRIDAY MORNING...AND THEN OFF THE COAST LATE FRIDAY. LEANED HEAVILY ON THE 12Z NAM12 ALTHOUGH A MODEL CONSENSUS AGREED WITH THE NAM OUTPUT. THE MAIN FORECAST CHALLENGE FOR TONIGHT THROUGH FRIDAY IS THUNDERSTORM COVERAGE. WEAK SHORTWAVE TROUGHS MOVING THROUGH THE FLOW ALOFT MAY HELP GENERATE THUNDERSTORMS AHEAD OF THE COLD FRONT. THE SEABREEZE HAS HELPED GENERATE THUNDERSTORMS TO THE SOUTHWEST OF METRO HOUSTON. EXPECT THESE WILL BE FAIRLY SCATTERED THIS EVENING. OVERNIGHT SHOULD SEE MORE WIDESPREAD COVERAGE AHEAD OF THE FRONT AS IT SINKS INTO THE FORECAST AREA. THERE MAY BE A BREAK IN THE COVERAGE LATER FRIDAY MORNING BEFORE REDEVELOPMENT FRIDAY AFTERNOON. THE FRONT SHOULD WORK ITS WAY ALONG THE COAST BY FRIDAY NIGHT. THAT SAID... THE MODELS HAVE BACKED OFF OF THE RAINFALL POTENTIAL...ESPECIALLY ON FRIDAY. MODEL SOUNDINGS HAVE THE BEST PW/S OF ABOUT 2 INCHES TONIGHT AND EARLY FRIDAY. THE NAMBUFR FORECAST SOUNDINGS SHOW THAT THE BEST CHANCES FOR ISOLATED STRONG STORMS WILL BE LATE THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL MOVE BACK INLAND AND THE SUBTROPICAL RIDGE WILL TRY AND BUILD BACK OVER THE AREA NEXT WEEK. THIS WILL LEAD TO A WARMER AND MORE HUMID TREND DURING THE FIRST HALF OF THE WEEK. 40 MARINE... LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL CONTINUE THROUGH TONIGHT. A WEAK COLD FRONT WILL APPROACH THE COAST ON FRIDAY... PROBABLY STALL AND MEANDER BACK AND FORTH NEAR THE COASTLINE THROUGH THE WEEKEND. THIS BOUNDARY SHOULD SERVE AS A FOCUS FOR PERIODS OF SHOWERS AND THUNDERSTORMS. LIGHT AND VARIABLE WINDS SHOULD PERSIST WITH LOW SEAS... EXCEPT IN AND NEAR STORMS. AN ONSHORE FLOW IS EXPECTED TO RETURN TO THE AREA WITH WINDS AND SEAS REMAINING BELOW CAUTION LEVELS. 47 PREV DISCUSSION... /ISSUED 1209 PM CDT THU JUL 31 2014/ AVIATION... NOT TOO MANY CHANGES TO ONGOING TAF PACKAGE...MAINLY TO PUSH BACK TEMPOS A FEW HOURS. FRONTAL BOUNDARY MAKING SLOW PROGRESS TOWARD SE TX. SAT IMAGERY DOES SHOW SOME BREAKS IN CLOUDS AHEAD OF IT WHICH SHOULD ALLOW SOME DESTABILIZATION IN ADVANCE. GOES PW ESTIMATES 2-2.3" PW'S ACROSS THE AREA. DO ANTICIPATE INCREASED SCT ACTIVITY TO DEVELOP ACROSS N HALF OF SE TX THIS AFTN...THEN SAGGING SWD TOWARD 1-10 & METRO AREAS DURING THE EVENING AND NIGHTTIME HOURS. SEVERAL MODELS SHOWING FURTHER ENHANCEMENT/REDEVELOPMENT BETWEEN 1-7AM CDT SOUTH OF A COLUMBUS- LIVINGSTON LINE SO KEPT VCTS'S GOING OVERNIGHT AT LEAST UNTIL TRENDS & INCREASED CONFIDENCE CAN BE ESTABLISHED. CONSIDERING DEEPER AVAILABLE MOISTURE...RAINFALL COULD BE LOCALLY HEAVY AT TIMES. PROBABLY SEE A BREAK AFTER SUNRISE...FOLLOWED BY POSSIBLE MORE SCT ACTIVITY DURING THE AFTN DEPENDING WHERE THE BOUNDARY BECOMES SITUATED AND IF WE CAN GET SOME INSTABILITY. OTHERWISE...VFR OUTSIDE OF CONVECTION. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 89 71 90 71 / 30 20 10 20 10 HOUSTON (IAH) 75 90 73 90 73 / 60 40 30 20 10 GALVESTON (GLS) 80 87 79 89 79 / 40 30 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, Jul 31, 4:22 AM CDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CDT THU JUL 31 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-010930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 422 AM CDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION BEGINNING THIS AFTERNOON AND EXTENDING THROUGH THE OVERNIGHT HOURS. ISOLATED STRONG STORMS ARE POSSIBLE WITH SOME GUSTY WINDS. THE GREATEST THREAT WILL BE HEAVY RAINFALL WITH THE STRONGER STORMS LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING AS THE FRONT PUSHES OFFSHORE. CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 8:30 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 830 PM CDT THU JUL 31 2014 TXZ199-211>213-010230- HARRIS TX-AUSTIN TX-WALLER TX-MONTGOMERY TX- 830 PM CDT THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUSTIN...SOUTHWESTERN MONTGOMERY...NORTHWESTERN HARRIS AND CENTRAL WALLER COUNTIES UNTIL 930 PM CDT... AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WALLER...OR NEAR PRAIRIE VIEW...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOMBALL...SEALY...PRAIRIE VIEW...BROOKSHIRE...HOCKLEY...WALLER...PINE ISLAND...SAN FELIPE...STAGECOACH...PATTISON...CYPRESS AND MONAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2997 9622 3018 9578 3001 9548 2969 9619 TIME...MOT...LOC 0129Z 326DEG 12KT 3003 9594
Special weather statement, Jul 31, 9:44 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
944 PM CDT THU JUL 31 2014
TXZ178-199-200-213-010345-
HARRIS TX-SAN JACINTO TX-LIBERTY TX-MONTGOMERY TX-
944 PM CDT THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN HARRIS...WESTERN LIBERTY AND SOUTHEASTERN SAN JACINTO
COUNTIES UNTIL 1045 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NORTH CLEVELAND TO
NEAR SPLENDORA TO CHATEAU WOODS...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. VERY
HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HUMBLE...NORTHWESTERN LIBERTY...CLEVELAND...DAYTON...KINGWOOD...
SPRING...THE WOODLANDS...CROSBY...OAK RIDGE NORTH...SHENANDOAH...
SPLENDORA...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...HARDIN...
PLUM GROVE...KENEFICK...NORTH CLEVELAND...WOODLOCH AND DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3006 9480 2987 9516 3015 9554 3030 9525
3048 9505 3035 9468 3022 9464 3021 9463
TIME...MOT...LOC 0243Z 301DEG 20KT 3040 9504 3027 9519 3015 9541
!KP!Local storm report, Jul 31, 10:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1004 PM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD SHEPHERD 30.49N 95.00W
07/31/2014 SAN JACINTO TX FIRE DEPT/RESCUE
SHERIFFS OFFICE REPORTED HIGH WATER AND STREET FLOODING
ON HIGHWAY 59 FEEDER BETWEEN FM223 AND RAGDALE SPRINGS.
&&
EVENT NUMBER HGX1400163
KPLocal storm report, Jul 31, 10:13 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1013 PM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG CLEVELAND 30.34N 95.08W
07/31/2014 LIBERTY TX LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING FM787 1 4 MILE EAST OF
CLEVELAND ANNEX BUILDING.
&&
EVENT NUMBER HGX1400164
KPSpecial weather statement, Jul 31, 10:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1049 PM CDT THU JUL 31 2014 TXZ199-200-213-010430- HARRIS TX-LIBERTY TX-MONTGOMERY TX- 1049 PM CDT THU JUL 31 2014 ...SPECIAL WEATHER STATEMENT... AT 1049 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINGWOOD...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUMBLE...KINGWOOD...SPRING...ROMAN FOREST...ATASCOCITA...LAKE HOUSTON...BUSH INTERCONTINENTAL AIRPORT AND PORTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3002 9535 3017 9518 3016 9486 2992 9508 TIME...MOT...LOC 0349Z 283DEG 12KT 3006 9516
Local storm report, Jul 31, 11:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HEAVY RAIN 4 ENE ALDINE 29.94N 95.31W
07/31/2014 M2.52 INCH HARRIS TX MESONET
HIGH WATER AT BELTWAY 8 AND JFK
&&
EVENT NUMBER HGX1400165
BAHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:43 PM CDT | Special Weather Statement | HGX | Polk | 47 min |
| Jul 31, 7:44 PM CDT | Special Weather Statement | HGX | Waller | 61 min |
| Jul 31, 8:02 PM CDT | Special Weather Statement | HGX | Polk | 73 min |
| Jul 31, 8:13 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto, Trinity | 2 hr |
| Jul 31, 8:30 PM CDT | Special Weather Statement | HGX | Waller | 60 min |
| Jul 31, 9:02 PM CDT | Flash Flood Warning | HGX | Polk | 2 hr |
| Jul 31, 9:44 PM CDT | Special Weather Statement | HGX | Liberty | 61 min |
| Jul 31, 9:50 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 24 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto, Walker | 112 min |
| Jul 31, 10:49 PM CDT | Special Weather Statement | HGX | Liberty | 41 min |
| Jul 31, 10:53 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 37 min |
| Jul 31, 11:03 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 2 hr |
| Jul 31, 11:18 PM CDT | Areal Flood Advisory | HGX | Harris | 57 min |
| Jul 31, 11:57 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 2 hr |
| Aug 1, 12:32 AM CDT | Flash Flood Warning | HGX | Harris | 118 min |
| Aug 1, 1:21 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 54 min |
| Aug 1, 1:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 65 min |
| Aug 1, 2:09 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Aug 1, 2:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 113 min |
| Aug 1, 2:52 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Wharton | 113 min |
| Aug 1, 4:21 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 54 min |
| Aug 1, 5:27 PM CDT | Special Marine Warning | HGX | 48 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.